Alert archive / Mississippi / Flash Flood Warnings in 2009

Flash Flood Warning 74, NWS Mobile, AL

December 15, 20094 counties in Mississippi

NWS Mobile, AL issued this flash flood warning at Dec 15, 2009, 5:57 AM CST for 4 counties in Mississippi. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 15, 2009, 5:57 AM CST (11:57 UTC)
Expired
Dec 15, 2009, 11:45 AM CST
In force
6 hr
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
None

Counties George County, MS, Greene County, MS, Perry County, MS, Stone County, MS

The radar

The Mobile radar (KMOB), 74 km from the middle of the area, began a volume at 11:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 12.0 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2009-12-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1935 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2009-12-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 145 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1935 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
452 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
145 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
1.5
Supercell composite
7.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMOB 151157
FFWMOB
MSC039-041-111-131-151745-
/O.NEW.KMOB.FF.W.0074.091215T1157Z-091215T1745Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MOBILE AL
557 AM CST TUE DEC 15 2009

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  GEORGE COUNTY IN SOUTHEAST MISSISSIPPI...
  SOUTHWESTERN GREENE COUNTY IN SOUTHEAST MISSISSIPPI...
  SOUTHERN PERRY COUNTY IN SOUTHEAST MISSISSIPPI...
  STONE COUNTY IN SOUTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF LUCEDALE AND WIGGINS

* UNTIL 1145 AM CST

* AT 549 AM CST...NATIONAL WEATHER SERVICE RADAR AN AREA OF MODERATE 
  TO HEAVY RAINFALL...UP TO THREE QUARTERS OF AN INCH PER HOUR...    
  MOVING INTO STONE AND AND WESTERN PERRY COUNTIES. THIS RAINFALL IS 
  MOVING OVER AN AREA THAT HAS HAD ENOUGH RAINFALL DURING THE PAST   
  THREE AND SIX HOURS NAMELY TO EXCITE FLASH FLOODING ONCE AGAIN.    
  ADDITIONALLY RAINFALL OF ONE TO TWO INCHES IS EXPECTED IN THE      
  NEXT THREE HOURS.

  IT IS POSSIBLE THAT A MUCH STRONGER LINE OF STORMS WILL MOVE       
  OVER THIS AREA LATER THIS MORNING...SO A PART OF THE TIME FRAME OF 
  THIS WARNING IS ANTICIPATION OF BOTH THE TIME IT WILL TAKE THE     
  RUNOFF TO CEASE FROM THE APPROACHING REGION OF RAINS AND ANY RAINS 
  THAT MAY FOLLOW.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VERNAL...
  ROYCE...MERRILL...LEAF...JANICE...BEXLEY...AVENT STATION AND AVENT


TO REPORT FLASH FLOODING TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT 1 8 7 7 6 3 3 6 7 7 2.

DO NOT DRIVE YOUR VEHICLE INTO AREAS THAT COVERS THE ROADS. TURN 
AROUND DONT DROWN

LAT...LON 3092 8932 3092 8914 3104 8913 3114 8856
      3093 8846 3074 8848 3073 8886 3068 8888
      3068 8922 3066 8922 3065 8934

$$

JMM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Dec 15, 4:30 AM CST, 1 hour 27 minutes earlier.

Area forecast discussion, Dec 15, 4:30 AM CST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
430 AM CST TUE DEC 15 2009

.SHORT TERM (TODAY AND TONIGHT)...AHEAD OF A FRONT CURRENTLY SOUTH
OF A KMEI TO KHEZ LINE...GOOD ISENTROPIC UPGLIDE SHOWERS WITH
EMBEDDED THUNDERSTORMS WILL BE THE NAME OF THE GAME TODAY. WITH THE
HELP OF SOME JET DYNAMICS...FROM A JET STREAK APPROACHING FROM OVER
SOUTHERN TX AND ANOTHER OVER THE TENN RIVER VALLEY...HEAVY RAINS ARE
LIKELY OVER THE AREA. WITH FFW VALUES VERY LOW...MORE FLASH FLOODING
IS LIKELY. WHEN COMBINED WITH THE AREAL FLOODING OVER SOME AREAS OF
THE FA...THE FA WILL LIKELY SEE EVEN MORE FLOODING PROBLEMS
TODAY...TRANSFERRING TO THE ALREADY SWOLLEN RIVERS THROUGH THE REST
OF THE SHORT TERM INTO THE EXTENDED. MOST THE DETAILS ARE FROM THE
GFS...THOUGH HAVE BUMPED THE POPS UP THIS EVENING...TAKING A HINT
FROM THE NAM(WHICH TAKEN FACE VALUE IS OVER-BLOWN). /16

WEDNESDAY THROUGH THURSDAY NIGHT...DRY CONDITIONS FOLLOW FOR
WEDNESDAY AND WEDNESDAY NIGHT WHILE A WELL DEFINED SHORTWAVE TROF
ADVANCES ACROSS THE SOUTHERN PLAINS.  A SURFACE LOW DEVELOPS OVER
THE NORTHWESTERN GULF IN RESPONSE TO THE SHORTWAVE AND TRACKS
EASTWARD THROUGH THURSDAY...PASSING SOUTH OF THE FORECAST AREA
THURSDAY NIGHT.  THE GFS HAS COME INTO AGREEMENT WITH THE ECMWF ON
THIS EVOLUTION...WHICH HAS HAD THIS FEATURE FOR SEVERAL DAYS.  A
LARGE SURFACE RIDGE REMAINS OVER THE EASTERN STATES THROUGH THURSDAY
NIGHT SETTING THE STAGE FOR ENHANCED OVERRUNNING FLOW.  LIGHT TO
MODERATE ISENTROPIC UPGLIDE INITIALLY HIGHER IN THE ATMOSPHERE ON
THURSDAY...300-305K...IS FOLLOWED BY STRONGER UPGLIDE FROM 290-305K
THURSDAY NIGHT AS THE SURFACE LOW PASSES SOUTH OF THE AREA.  MEX
POPS LOOK REASONABLE FOR BOTH THURSDAY AND THURSDAY NIGHT AS THE
MORE CONSISTENT ECMWF IS WRINGING OUT EVEN MORE PRECIP. /29

&&

.LONG TERM (FRIDAY THROUGH MONDAY)...THE GULF LOW INITIALLY SOUTH OF
THE FORECAST AREA FRIDAY MORNING CONTINUES EASTWARD ACROSS THE
FLORIDA PENINSULA THROUGH FRIDAY NIGHT THEN NORTHWARD UP THE COAST
OF THE SOUTHEAST U.S. THROUGH SATURDAY NIGHT.  EXCELLENT AGREEMENT
AMONG THE GFS/ECMWF EARLY ON DEGRADES SOMEWHAT DURING THIS PERIOD
BUT IS SUFFICIENT FOR GOOD CONFIDENCE IN MEX POPS WHICH START WITH
GOOD CHANCE ON FRIDAY TAPERING OFF TO SLIGHT CHANCE SATURDAY...THEN
DRY SATURDAY NIGHT.  DRY AND COLDER CONDITIONS FOLLOW FOR SUNDAY
INTO MONDAY AS THE GFS/ECMWF/GEM ALL MOVE A STRONG UPPER TROF ACROSS
THE EASTERN STATES WITH DEEP LAYER NORTHWESTERLY FLOW USHERING
COLDER AIR INTO THE REGION.  ALTHOUGH THERE IS INCREASING
VARIABILITY AMONG THE GFS ENSEMBLE MEMBERS SUNDAY INTO MONDAY...THE
GFS ENSEMBLE MEANS ARE VERY CLOSE TO THE OPERATIONAL GFS AND WITH
GOOD AGREEMENT AMONG THE GFS/ECMWF/GEM ON THE SYNOPTIC PATTERN...AM
ACCEPTING THE COLDER MEX TEMPERATURES DURING THE PERIOD. /29

&&

.HYDROLOGY...MANY OF OUR AREA RIVERS ARE AT OR NEAR BANKFULL DUE TO
THE HEAVY RAINFALL OVER THE PAST SEVERAL DAYS. UNFORTUNATELY MORE
HEAVY RAIN IS EXPECTED FOR TODAY. WIDESPREAD INUNDATION FLOODING
WILL PERSIST ESPECIALLY NEAR AREA RIVERS AND CREEKS THAT ARE AT
BANKFULL. THIS IS A VERY SERIOUS SITUATION. RIVERS AND CREEKS CAN
RISE QUICKLY. DO NOT DRIVE THROUGH FLOODED AREAS...ESPECIALLY AT
NIGHT.

A FEW RIVER FLOOD FORECASTS WERE UPGRADED FROM MINOR TO MODERATE
SEVERITY ON MONDAY EVENING TO ACCOUNT FOR THE ADDITIONAL RAINFALL.
ONE SUCH RIVER WAS THE CONECUH RIVER AT RIVER FALLS. THE RIVER IS
EXPECTED TO RISE TO NEAR 45 FEET BY TUESDAY EVENING. THIS WOULD
CAUSE FLOODING OF U.S. HIGHWAY 84 AND WOULD BE NEAR A HISTORICAL
CREST. THE FIFTH HIGHEST HISTORICAL CREST WAS 45.90 FEET IN 1913.

BAYOU SARA HAS CONTINUED TO RISE OVER NIGHT AND IS CURRENTLY AT 6
FEET WHICH IS WELL INTO THE MODERATE STAGE. BAYOU SARA IS AFFECTED
BY RUNOFF AND TIDAL FLUCTUATIONS. BAYOU SARA SHOULD SLOWLY BEGIN TO
FALL LATER THIS MORNING. OTHER AREA RIVERS THAT ARE EXPECTING TO
REACH MODERATE FLOOD ARE...BIG ESCAMBIA AT FLOMATON...MURDER CREEK
AT BREWTON...LEAF RIVER AT MCLAIN...AND CHICKASAWHAY RIVER AT
LEAKESVILLE.

THE PASCAGOULA RIVER IS EXPECTED TO RISE TO 24.5 FEET TONIGHT WHICH
WILL CAUSE FLOODING OF STREETS AND PORTIONS OF THE OLD BUSINESS
SECTION OF MERRILL WOULD BECOME FLOODED. MINOR RIVER FLOODING IS ALSO
EXPECTED ON ALABAMA RIVER AT MILLERS FERRY...ALABAMA RIVER AT THE
CLAIBORNE DAM...PERDIDO RIVER AT BARRINEAU PARK...STYX RIVER AT
ELSANOR...TOMBIGBEE RIVER AT COFFEEVILLE...TOMBIGBEE AT
LEROY...CONECUH RIVER AT BREWTON...ESCAMBIA RIVER AT CENTURY...THE
BLACKWATER RIVER AT BAKER...AND THE SHOAL RIVER AT CRESTVIEW.

SEVERAL OTHER AREA RIVERS THAT ARE IN ACTION STAGE THIS MORNING ARE
THE MOBILE RIVER AT THE BARRY STEAM PLANT...TALLAHALA CREEK AT
RUNNELSTOWN...FISH RIVER NEAR SILVERHILL...YELLOW RIVER NEAR
MILLIGAN...AND THE BIG COLDWATER CREEK AT MILTON.

FOR MORE SPECIFIC INFORMATION ON RIVER FLOODING...PLEASE REFER TO
THE LATEST HYDROLOGIC STATEMENTS...RIVER FLOOD WARNINGS...AND RIVER
FLOOD STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE IN MOBILE.
04/KC

&&

.MARINE...WIDESPREAD RAIN WITH SCATTERED THUNDERSTORMS WILL CREATE
LOCALLY REDUCED VISIBILITIES TODAY. A SURFACE FRONT WILL START
ACROSS THE LAND AREA THIS MORNING...THEN ACROSS AL/NW FL COASTAL
WATERS THIS AFTERNOON INTO THIS EVENING.

AFTER THE FRONTAL PASSAGE...STRONG OFFSHORE FLOW WILL MOVE IN LATE
THIS AFTERNOON. FLOW WILL EASE SOMEWHAT WEDNESDAY INTO WEDNESDAY
NIGHT...BUT WITH A SURFACE SYSTEM PASSING SOUTH OF THE AREA LATE
THURSDAY INTO FRIDAY...THE STRONG OFFSHORE FLOW WILL RETURN
THURSDAY...LASTING THROUGH MOST OF THE WEEKEND. /16

&&

.AVIATION (12Z ISSUANCE)...PERIODS OF RAIN WITH SOME THUNDERSTORMS
WILL KEEP LOW CIGS/VISBYS THIS MORNING INTO THIS AFTERNOON AHEAD OF
A FRONT WILL MOVE ACROSS THE AREA BEGINNING THIS MORNING. SKIES WILL
CLEAR TONIGHT...BUT WINDS WILL BE ON THE INCREASE THIS AFTERNOON
INTO TONIGHT. /16

&&

.FIRE...VERY MOIST CONDITIONS TODAY ARE FOLLOWED BY DRY CONDITIONS
WEDNESDAY IN THE WAKE OF A COLD FRONT.  AFTERNOON RELATIVE
HUMIDITIES WILL DROP ONLY INTO THE SEVENTIES THIS AFTERNOON THEN
DROP INTO THE UPPER THIRTIES ON WEDNESDAY.  RELATIVE HUMIDITIES
REMAIN ABOVE CRITICAL LEVELS AND INCREASE SOMEWHAT ON THURSDAY AS
GULF MOISTURE BEGINS TO RETURN TO THE REGION AS A LOW PRESSURE
SYSTEM ADVANCES FROM THE NORTHWESTERN GULF. /29

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      65  44  59  38 / 100  50  05  10
PENSACOLA   68  47  61  43 / 100  50  05  10
DESTIN      70  54  63  46 / 100  50  05  10
EVERGREEN   64  41  58  36 / 100  20  05  05
WAYNESBORO  62  39  55  32 / 100  10  00  05
CAMDEN      63  40  56  34 / 100  10  05  05
CRESTVIEW   67  46  62  39 / 100  50  05  05

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH UNTIL 6 PM TUESDAY FOR THE FOLLOWING ZONES:
     BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
     CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...
     MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON...AND
     WILCOX.

FL...FLASH FLOOD WATCH UNTIL 6 PM TUESDAY FOR THE FOLLOWING ZONES:
     COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
     INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.

MS...FLASH FLOOD WATCH UNTIL 6 PM TUESDAY FOR THE FOLLOWING ZONES:
     GEORGE...GREENE...PERRY...STONE...AND WAYNE.

GM...SMALL CRAFT ADVISORY FROM 6 PM TUESDAY TO 6 PM FRIDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL
     OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA
     MS OUT 20 NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA
     FL FROM 20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO
     PASCAGOULA MS FROM 20 TO 60 NM.

&&
Hazardous weather outlook, Dec 15, 3:59 AM CST, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED...
NATIONAL WEATHER SERVICE MOBILE AL
359 AM CST TUE DEC 15 2009

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-161000-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
359 AM CST TUE DEC 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA...SOUTHEAST
MISSISSIPPI AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA

.DAY ONE...TODAY THROUGH TONIGHT

WIDESPREAD INUNDATION FLOODING...WITH EMBEDDED FLASH FLOODING...WILL
CONTINUE ACROSS PORTIONS OF INTERIOR SOUTHEASTERN MISSISSIPPI AND
SOUTHWESTERN ALABAMA THROUGH LATE TODAY.  SOME AREA RIVERS ARE
APPROACHING THE UPPER END OF A MODERATE FLOOD CATEGORY.

EARLY THIS MORNING...RADAR AND SATELLITE SHOWED A LONG LINE OF
SHOWERS AND THUNDERSTORMS...SOME PRODUCING VERY HEAVY RAIN...THAT
EXTENDED FROM WELL TO THE SOUTHWEST OF SLIDELL TO MOBILE TO
GREENVILLE ALABAMA. INDIVIDUAL THUNDERSTORMS WERE MOVING NORTHEAST
ALONG THE LINE AND REPEATEDLY DUMPING RAIN OVER THE SAME AREAS. FROM
MIDNIGHT TO 3 AM...RADAR ESTIMATES INDICATE THAT 1-2 INCHES OF RAIN
HAS FALLEN IN AN APPROXIMATE 20 MILE WIDE STRIP FROM STONE COUNTY TO
GEORGE TO NORTHWESTERN MOBILE COUNTY.

THROUGH 7 AM CST...THUNDERSTORM COVERAGE WILL INCREASE.
THUNDERSTORMS WILL BECOME STRONGER AND MORE INTENSE WITH ONE TO TWO
INCH PER HOUR RAINFALL RATES EXPECTED TO DEVELOP AND BECOME FOCUSED
APPROXIMATELY 25 MILES ON EITHER SIDE OF I-65 FROM MOBILE TO
GREENVILLE ALABAMA.  THIS INCLUDES MOST ALL OF INTERIOR SOUTHEASTERN
MISSISSIPPI.  SO...THIS IS THE NEXT ROUND WHEREBY WE EXPECT ANOTHER
2-4 INCHES BY SUNRISE.

BY LATE MORNING...THIS CURRENT DEVELOPING ROUND OF THUNDERSTORMS
WILL MOVE EAST AND IT IS POSSIBLE THAT YET ANOTHER ROUND OF STRONG
THUNDERSTORMS WILL FORM IN THE HEAT OF THE DAY OUT AHEAD OF A COLD
FRONT THAT WAS OBSERVED THIS MORNING TO GRADUALLY BE SINKING
SOUTHWARD.

THIS IS A VERY SERIOUS SITUATION.  IT WOULD TAKE MUCH TO CREATE A
REPEAT OF THE CONDITIONS THAT COULD MIMIC THE VERY EXTENSIVE AND
DEVASTATING FLASH FLOODING THAT OCCURRED OVER PORTIONS OF NORTHERN
BALDWIN AND ESCAMBIA COUNTIES OF ALABAMA LAST EVENING.

A SMALL CRAFT ADVISORY MAY BE ISSUED FROM EARLY EVENING ON FOR
NORTHERLY WINDS INCREASING BEHIND A COLD FRONT INTO THE 20 TO 25
KNOT RANGE WITH HIGHER GUSTS LATE.

.DAYS TWO THROUGH SEVEN...TONIGHT THROUGH MONDAY

A DEVELOPING LOW PRESSURE SYSTEM OVER THE WESTERN GULF ON THURSDAY
WILL CAUSE MORE RAIN TO MOVE BACK INTO THE REGION FROM LATE THURSDAY
THROUGH AT LEAST THE FIRST HALF OF FRIDAY. DEPENDING ON EXACTLY HOW
MUCH RAINFALL SETS UP...AND WHERE...THIS COULD EXACERBATE REGIONAL
FLOODING PROBLEMS FROM EARLIER IN THE WEEK. SOME MODELS INDICATE
THAT UP

A FREEZE IS POSSIBLE ACROSS MUCH OF THE AREA ON BOTH SUNDAY AND
MONDAY MORNINGS.  MONDAY WILL BE THE COLDEST OF TWO MORNINGS WITH
MINIMUM TEMPERATURES RANGING FROM THE MID 20S IN THE INTERIOR TO
AROUND 30 DEGREES ALONG THE COAST.

.SPOTTER INFORMATION STATEMENT...

CONTINUED ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS
REQUESTED DUE TO THE RATHER WIDESPREAD NATURE OF THE ONGOING FLOOD
SITUATION.

In the hours before

Local storm report, Dec 15, 12:14 AM CST, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1214 AM CST TUE DEC 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     FLASH FLOOD      BAY MINETTE             30.88N 87.77W
12/14/2009                   BALDWIN            AL   EMERGENCY MNGR

            BALDWIN COUNTY EMA HAS OPENED A SHELTER FOR RESIDENTS WHO
            ARE UNABLE TO REACH THEIR HOMES DUE TO HIGH WATER ON AREA
            ROADS.

&&

KC
Local storm report, Dec 15, 12:15 AM CST, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MOBILE AL
1215 AM CST TUE DEC 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     FLASH FLOOD      BAY MINETTE             30.88N 87.77W
12/14/2009                   BALDWIN            AL   EMERGENCY MNGR

            BALDWIN COUNTY EMA HAS OPENED A SHELTER FOR RESIDENTS WHO
            ARE UNABLE TO REACH THEIR HOMES DUE TO HIGH WATER ON AREA
            ROADS.

&&

KC
Local storm report, Dec 15, 1:06 AM CST, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
106 AM CST TUE DEC 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     FLASH FLOOD      ATMORE                  31.02N 87.49W
12/14/2009                   ESCAMBIA           AL   LAW ENFORCEMENT

            ATMORE POLICE REPORTED WIDESPREAD FLOODING IN THE CITY OF
            ATMORE. NUMEROUS HOMES ARE FLOODED. MANY ROADS IN ATMORE
            ARE FLOODED AND IMPASSABLE. SEVERAL CARS ARE STRANDED IN
            THE STREETS.

1010 PM     FLASH FLOOD      SARALAND                30.82N 88.07W
12/14/2009                   MOBILE             AL   LAW ENFORCEMENT

            SARALAND POLICE REPORTED THAT SCOTT DRIVE IS CLOSE DUE TO
            WATER COVERING THE ROAD.

1010 PM     FLASH FLOOD      SARALAND                30.82N 88.07W
12/14/2009                   MOBILE             AL   LAW ENFORCEMENT

            SARALAND POLICE REPORTED THAT HARRIS AVE IS CLOSED DUE TO
            WATER OVER THE ROADWAY.

&&

KC
Local storm report, Dec 15, 4:33 AM CST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOBILE AL
433 AM CST TUE DEC 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     FLOOD            4 WNW NEW AUGUSTA       31.23N 89.10W
12/14/2009                   PERRY              MS   LAW ENFORCEMENT

            PERRY COUNTY 911 REPORTED WATER OVER MCKENIZE ROAD JUST
            NORTHWEST OF NEW AUGUSTA.

0245 PM     TSTM WND DMG     2 SW DOZIER             31.47N 86.39W
12/14/2009                   CRENSHAW           AL   EMERGENCY MNGR

            SEVERAL TREES DOWN ON POWER LINES ALONG HWY 29 NEAR THE
            COVINGTON AND CRENSHAW COUNTY LINES.

0440 PM     FLASH FLOOD      4 ESE BRANTLEY          31.55N 86.20W
12/14/2009                   CRENSHAW           AL   EMERGENCY MNGR

            POWELL ROAD CLOSED DUE TO WATER COVERING THE ROADWAY.

0440 PM     FLASH FLOOD      1 SE HIGHLAND HOME      31.94N 86.30W
12/14/2009                   CRENSHAW           AL   EMERGENCY MNGR

            MOGNOLIA SHORES ROAD CLOSED DUE TO WATER COVERING THE
            ROAD.

0440 PM     FLASH FLOOD      7 SSE BRANTLEY          31.49N 86.21W
12/14/2009                   CRENSHAW           AL   EMERGENCY MNGR

            LOWER BOZEMAN ROAD CLOSED DUE TO WATER COVERING THE
            ROADWAY.

0440 PM     FLASH FLOOD      5 SW RUTLEDGE           31.68N 86.36W
12/14/2009                   CRENSHAW           AL   EMERGENCY MNGR

            SWANNER BRIDGE ROAD CLOSED DUE TO WATER COVERING THE
            ROADWAY.

0542 PM     FLASH FLOOD      5 N BAY MINETTE         30.96N 87.79W
12/14/2009                   BALDWIN            AL   LAW ENFORCEMENT

            BALDWIN COUNTY SHERIFF REPORTED THAT THE ON RAMPS TO
            INTERSTATE 65 ARE UNDER WATER.

0542 PM     FLASH FLOOD      4 ENE BAY MINETTE       30.91N 87.72W
12/14/2009                   BALDWIN            AL   LAW ENFORCEMENT

            SEVERAL PORTIONS OF HIGHWAY 31 ARE UNDER WATER.

0550 PM     FLASH FLOOD      ATMORE                  31.02N 87.49W
12/14/2009                   ESCAMBIA           AL   LAW ENFORCEMENT

            ESCAMBIA COUNTY SHERIFF REPORTED WIDESPREAD FLOODING IN
            ATMORE. NUMEROUS ROADS ARE FLOODED AND SEVERAL CARS ARE
            STRANDED.

0555 PM     FLASH FLOOD      ANDALUSIA               31.31N 86.48W
12/14/2009                   COVINGTON          AL   EMERGENCY MNGR

            WIDESPREAD STREET FLOODING REPORTED IN COVINGTON COUNTY.
            SEVERAL ROADS IN THE COUNTY ARE CLOSED DUE TO HIGH WATER.

0640 PM     FLASH FLOOD      1 N BREWTON             31.12N 87.07W
12/14/2009                   ESCAMBIA           AL   PUBLIC

            WATER COVERS DOUGLAS AVE NEAR DOWNTOWN BREWTON.

0700 PM     FLASH FLOOD      ATMORE                  31.02N 87.49W
12/14/2009                   ESCAMBIA           AL   LAW ENFORCEMENT

            ATMORE POLICE REPORTED WIDESPREAD FLOODING IN THE CITY OF
            ATMORE. NUMEROUS HOMES ARE FLOODED. MANY ROADS IN ATMORE
            ARE FLOODED AND IMPASSABLE. SEVERAL CARS ARE STRANDED IN
            THE STREETS.

0755 PM     FLASH FLOOD      I65 AND CR 47           31.02N 87.66W
12/14/2009                   BALDWIN            AL   LAW ENFORCEMENT

            COUNTY ROAD 47 AT INTERSTATE 65 CLOSED DUE TO HIGH WATER.

0755 PM     FLASH FLOOD      BAY MINETTE             30.88N 87.77W
12/14/2009                   BALDWIN            AL   LAW ENFORCEMENT

            BALDWIN COUNTY SHERIFF REPORTED ALL EXIT RAMPS ALONG
            INTERSTATE 65 IN BALDWIN COUNTY ARE FLOODED.

0755 PM     FLASH FLOOD      CROSSROADS              30.83N 87.86W
12/14/2009                   BALDWIN            AL   LAW ENFORCEMENT

            HIGHWAY 225 NEAR BRUCE BEVERAGE ROAD CLOSED DUE TO HIGH
            WATER ON THE ROAD.

0802 PM     TSTM WND DMG     6 SW JAY                30.88N 87.21W
12/14/2009                   SANTA ROSA         FL   LAW ENFORCEMENT

            SANTA ROSA 911 REPORTED THAT A GARAGE/SHED WAS DAMAGED ON
            J H CARR ROAD NEAR JAY.

0810 PM     FLASH FLOOD      1 W EVERGREEN           31.43N 86.97W
12/14/2009                   CONECUH            AL   LAW ENFORCEMENT

            ALABAMA STATE TROOPERS REPORTED HIGH WATER ON HIGHWAY 84
            JUST WEST OF EVERGREEN.

0810 PM     FLASH FLOOD      5 WNW NEW AUGUSTA       31.23N 89.11W
12/14/2009                   PERRY              MS   LAW ENFORCEMENT

            PERRY COUNTY SHERIFF REPORTED A FOOT OF WATER COVERING
            OLD RIVER ROAD.

0834 PM     TSTM WND DMG     2 SE MUNSON             30.84N 86.85W
12/14/2009                   SANTA ROSA         FL   LAW ENFORCEMENT

            TREES DOWN ALONG HIGHWAY 4 NEAR MUNSON.

0910 PM     FLASH FLOOD      2 NW MOBILE AIRPORT     30.70N 88.26W
12/14/2009                   MOBILE             AL   LAW ENFORCEMENT

            MOBILE COUNTY SHERIFF REPORTED THAT WATER COVERS A
            PORTION OF TANNER WILLIAMS ROAD JUST EAST OF SNOW ROAD.

1000 PM     FLASH FLOOD      BAY MINETTE             30.88N 87.77W
12/14/2009                   BALDWIN            AL   EMERGENCY MNGR

            BALDWIN COUNTY EMA HAS OPENED A SHELTER FOR RESIDENTS WHO
            ARE UNABLE TO REACH THEIR HOMES DUE TO HIGH WATER ON AREA
            ROADS.

1010 PM     FLASH FLOOD      SARALAND                30.82N 88.07W
12/14/2009                   MOBILE             AL   LAW ENFORCEMENT

            SARALAND POLICE REPORTED THAT SCOTT DRIVE IS CLOSE DUE TO
            WATER COVERING THE ROAD.

1010 PM     FLASH FLOOD      SARALAND                30.82N 88.07W
12/14/2009                   MOBILE             AL   LAW ENFORCEMENT

            SARALAND POLICE REPORTED THAT HARRIS AVE IS CLOSED DUE TO
            WATER OVER THE ROADWAY.

1032 PM     FLASH FLOOD      1 N PERDIDO             31.03N 87.62W
12/14/2009                   BALDWIN            AL   EMERGENCY MNGR

            WATER COVERING MANY ROADWAYS IN RABURN AND THE PERIDIDO
            AREA INCLUDING COUNTY ROAD 61. SEVERAL ROADS ARE REPORTED
            TO BE IMPASSABLE.

&&

KC

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 14, 6:49 PM CSTFlash Flood WarningMOBGreene, Perry, Wayne101 min
Dec 14, 6:59 PM CSTFlash Flood WarningMOBGreene, Perry, Wayne91 min
Dec 14, 7:04 PM CSTFlash Flood WarningMOBGreene, Perry, Wayne86 min
Dec 14, 8:47 PM CSTAreal Flood AdvisoryMOBGeorge, Greene, Perry, Stone, Wayne118 min
Dec 15, 1:18 AM CSTAreal Flood WarningMOBGeorge, Greene, Perry, Stone, Wayne8 hr
Dec 15, 9:22 AM CSTAreal Flood WarningMOBGeorge, Greene, Perry, Stone, Wayne8 hr
Dec 15, 9:54 AM CSTFlash Flood WarningMOBWayne50 min

Nearby

Flash Flood Warnings in Mississippi, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.